Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suffering from knee and back pain. Developed knee effusion. Taken Clavem, Zerodal and Acera. Acute pain with swelling present

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
My wife age 70 is suffering from right knee pain for several years and also from back pain. Since last two months, when she developed knee effusion, which subsided after taking tablet Clavem, Zerodal P and Acera 20, she has developed recurring pain in the knee and below the knee and has difficulty in walking without support. She is using knee brace and waist belt. Today her knee has swollen and she is experiencing acute pain. What medicine should be given beside one tablet of nucoxia 120, one tablet each of zerodal and acera 120 that I have given due to urgency, which has resulted in some relief XXXXXXX XXXXXXX
Posted Tue, 26 Jun 2012 in Back Pain
Answered by Dr. Praveen Tayal 3 hours later
Thanks for posting your query.
The pain in knee and swollen knee is likely to be due to synovitis secondary to osteoarthritis.
Right now she needs absolute bed rest, use knee brace at all the time. All knee movements are strictly prohibited.
Continue with the pain killers she is already taking. In case the pain is persistent, she can take injectable stronger pain killers like tramadol after consulting her orthopedician.
Cold sponging in the area of swelling is recommended. After the acute pain subsides, she needs to have investigations like X-Ray and MRI of the affected knee to determine the extent of damage. Specific management like drainage of the fluid or systemic antibiotics are recommended only after a physical examination and proper investigations.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor